Alert archive / Arkansas / Tornado Warnings in 2003
Tornado Warning 41, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at May 8, 2003, 10:04 AM CDT for Van Buren County, Arkansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2003, 10:04 AM CDT (15:04 UTC)
- Expired
- May 8, 2003, 11:05 AM CDT
- In force
- 61 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Van Buren County, AR
The radar
The Little Rock radar (KLZK), 97 km from the middle of the area, began a volume at 15:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 8:25 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -340 J/kg
- Mixed-layer LCL
- 1727 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 501 m²/s²
- 0-3 km storm-relative helicity
- 564 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
036
WFUS54 KLZK 081504
TORLIT
ARC141-081605-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1004 AM CDT THU MAY 8 2003
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
VAN BUREN COUNTY IN NORTH CENTRAL ARKANSAS
* UNTIL 1105 AM CDT
* AT 1002 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 11 MILES WEST OF CLINTON...MOVING EAST AT 20 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
CLINTON AROUND 1030 AM CDT
SHIRLEY AROUND 1055 AM CDT
FAIRFIELD BAY AROUND 1105 AM CDT
&&
A DOPPLER RADAR DETECTED TORNADO MEANS THERE IS STRONG ROTATION
WITHIN A STORM. THE STORM MAY NOT BE PRODUCING A TORNADO AT THE
MOMENT...BUT IS EXPECTED TO DURING THE WARNING PERIOD. FOR YOUR
SAFETY...GO INDOORS NOW TO AN INTERIOR ROOM AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3575 9249 3575 9243 3571 9241 3571 9224
3554 9224 3556 9272 3573 9272 3574 9261
$$
44What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 8, 9:02 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 8, 9:02 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 902 AM CDT THU MAY 8 2003 UPDATED FORECASTS FOR TORNADO WATCH #299 EFFECTIVE THROUGH 1 PM TODAY. .LZK...NONE. 51
Hazardous weather outlook, May 8, 9:59 AM CDT, 5 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>064-066>068- 091000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 959 AM CDT THU MAY 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE COLD FRONT THAT HELPED TRIGGER SEVERE WEATHER YESTERDAY...IS NOW NEARLY STATIONARY IN CENTRAL ARKANSAS. FRONT WILL LIFT SLOWLY NORTH TODAY AND WILL BE THE FOCUS FOR THUNDERSTORMS ACROSS NORTHERN AND WESTERN ARKANSAS. THUNDERSTORMS WOULD BE MOST LIKELY DURING THE MORNING HOURS WITH THE FRONT STILL IN THE STATE. FOR TODAY...THERE IS A CHANCE OF SEVERE WEATHER IN THE NORTH AND WEST BUT SHOULD BE MORE ISOLATED THAN WHAT HAS OCCURRED DURING THE LAST FEW DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE TREND IS TOWARD LESS SEVERE WEATHER IN THE COMING DAYS AS EMPHASIS SHIFTS INTO CENTRAL PLAINS AND MID-MISSISSIPPI AND OHIO VALLEYS. THERE IS VIRTUALLY NO CHANCE OF THUNDER IN THE FORECAST ON FRIDAY...BUT SCATTERED THUNDERSTORMS SATURDAY/EARLY SUNDAY AHEAD OF A COLD FRONT MOVING IN FROM THE WEST IS EXPECTED. DYNAMICS SURROUNDING FRONT MOSTLY SWINGING TO THE NORTH...SO WIDESPREAD SEVERE WEATHER NOT LIKELY IN ARKANSAS. LOOKS WARM IN THE COMING DAYS WITH HIGH TEMPERATURES IN THE 80S/LOWS IN THE 60S AND LOWER 70S. BEHIND FRONT ON SUNDAY...COOLER/DRIER AIR WILL SPREAD INTO ARKANSAS FOR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 51
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 6:44 AM CDT | Severe Thunderstorm Warning | LZK | Scott | 46 min |
| May 8, 7:55 AM CDT | Severe Thunderstorm Warning | LZK | Johnson | 45 min |
| May 8, 8:15 AM CDT | Tornado Warning | LZK | Johnson | 45 min |
| May 8, 8:36 AM CDT | Severe Thunderstorm Warning | LZK | Pope | 44 min |
| May 8, 8:56 AM CDT | Tornado Warning | LZK | Pope | 49 min |
| May 8, 9:42 AM CDT | Severe Thunderstorm Warning | LZK | Searcy, Van Buren | 43 min |
| May 8, 10:30 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Stone | 60 min |
Nearby
Tornado Warnings in Arkansas, 2003Every tornado warning in 2003Tornadoes in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.